Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 58, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 1, 2019, 10:35 PM EDT for Sandusky County, Wood County, Ohio. It took effect at Jun 2, 2019, 2:49 AM EDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2019, 10:35 PM EDT (02:35 UTC)
- In effect from
- Jun 2, 2019, 2:49 AM EDT
- Expired
- Jun 4, 2019, 4:12 PM EDT
- In force
- 61 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 127 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portage River at Woodville (WDVO1). The gauge peaked at 13.15 ft at Jun 3, 2019, 2:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 12.5 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 1, 8:12 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 1, 8:12 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 812 PM EDT Sat Jun 1 2019 .SYNOPSIS... A cold front will move south across the region tonight. A large area of high pressure will build southeast through the Great Lakes and Ohio valley Sunday through Tuesday night. Low pressure will track east across the region midweek, with a frontal boundary becoming stationary across the region through the end of the week. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Robust convection developed given the favorable instability across the area. A Severe Thunderstorm Watch remains in effect until 10 PM for northwest Ohio and areas extending east towards Youngstown inland from Lake Erie. We are seeing a downward trend to the convection as most of the area has been worked over at this point however watches have been expanded back to the west across southern lower Michigan and northern Indiana where a reservoir of better instability remains. We will be continuing to monitor the trajectory of this activity as it favors a southeast direction overnight ahead of the cold front. Radar precipitation estimates were running high due to the considerable amount of hail that occurred this afternoon. Despite this, some areas have received 3" inches or more of rain across NW Ohio and additional thunderstorms could lead to flash flooding. Previous discussion... Severe thunderstorm threat ramping up this afternoon across northwest Ohio. Storms have fired across northwest PA as well on a lake breeze, however the severe threat will remain more isolated here over the next several hours with little shear. The bigger threat at this point for northwest PA is pulse type storms/downbursts as well as a heightened potential for flash flooding with slow moving/training storms along the boundary. Severe potential will maximize across the area through mid evening hours, with 2-3k j/kg SBCAPE and 1-2k j/kg MLCAPE. MLCIN continues to erode and storm coverage will expand with good lapse rates across NW OH. Shear remains minimal across the area, however will be increasing after 00Z. Damaging winds, large hail and flash flooding are all possible. The front will push south of the area overnight into Sunday morning. Cloudy skies will begin clearing from the northwest during the morning hours. Some instability driven showers are possible, especially downwind of the lake, during the morning hours before drier air moves in during the afternoon. Below normal temps will infiltrate the area Sunday and Sunday night. Highs will only reach the mid/upper 60s to around 70 Sunday, and lows will dip down into the 40s. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Canadian high pressure will be over the area Monday with northerly winds. Lingering lake clouds will be hanging around for area near the lakeshore of northeast Ohio and northwest Pennsylvania. The rest of the area will see sunshine but temperatures will be much cooler. High temperatures will only reach the upper 50s to lower 60s. The center of the high moves across the area Monday evening with light and variable winds. We will see another cool night Monday night with overnight lows in the 40s. Southwesterly winds and moisture begins to return on Tuesday on the backside of the high pressure. Temperatures will start a warming trend on Tuesday. The next mid level wave in a northwest flow will move across the region late Tuesday night into Wednesday. We will see a good chance of scattered showers and thunderstorms by mid week with temperatures back to seasonable levels. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... A weak frontal boundary will drift southward across the area Wednesday night. Areas south of this boundary will continue to see the chance of scattered showers and thunderstorms. The boundary stalls out near northern or central Ohio Wednesday night into Thursday. This boundary will be the focus for additional showers and storm chances through the end of the week. An upper level low pressure area will be moving across the central U.S. into the Ohio River Valley by the end of the week. This upper level low combine with a weak stalled out boundary in the region will keep scattered rain chances through the end of the week. Temperatures will remain seasonable as well. We may have to keep an eye out for hydro concerns if we see multiple rounds of moderate to heavy rainfall for the end of the week. && .AVIATION /00Z Sunday THROUGH Thursday/... Thunderstorms activity continues to shift south across the area but vigorous convection remains in an arc from near GRR to FDY to south of CAK. FDY will continue to be impacted by thunderstorms through 02-03Z while other terminals become more intermittent and eventually transition to a period of rain through 08Z or so as a frontal boundary sags south across the area. VFR conditions expected in rain with any more robust thunderstorms producing IFR conditions. Later tonight expect MVFR ceilings to develop behind the front. Winds will be variable across the area evening, and some locations may try to shift around to the south ahead of the front before eventually shifting to west and northwest overnight. Gradual clearing of the low cloud will occur from the northwest on Sunday. OUTLOOK...Non-VFR possible east Sunday morning and again Wednesday afternoon west. && .MARINE... The main concern for boaters this afternoon and evening will be the scattered strong to severe convection over the lake as well as erratic severe wind gusts from that convection. A frontal boundary will be drifting across the lake this evening. Winds will start out southwesterly 10 to 20 knots but become northerly late tonight into Sunday behind the passage of the front. Northwest winds will increase 10 to 20 knots by Sunday afternoon and night with waves also increasing. Canadian high pressure will build over the lake Monday. Northwest winds will still remain 10 to 20 knots early on Monday then becoming light and variable by Monday evening. Southwest winds return 10 to 15 knots by Tuesday. Another frontal boundary will move down and stall out near the lake by mid week with variable and changing wind directions. Also there will be scattered storms over the lake for the middle and end of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...KEC/Greenawalt SHORT TERM...Griffin LONG TERM...Griffin AVIATION...KEC/Greenawalt MARINE...Griffin
Hazardous weather outlook, Jun 1, 4:42 PM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 442 PM EDT Sat Jun 1 2019 LEZ061-142-148-149-162-168-169-OHZ003-014-023-027>033-036>038-047- 089-PAZ001>003-022045- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas- Ashtabula Inland-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 442 PM EDT Sat Jun 1 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Scattered showers and thunderstorms are possible this evening. Some may approach severe limits with large hail to one inch and gusty winds to 50 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ143>147-163>167-022045- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- 442 PM EDT Sat Jun 1 2019 ...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006>013-017>022-022045- Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Portage- 442 PM EDT Sat Jun 1 2019 ...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 1, 9:07 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 4 SE NEW RIEGEL 41.01N 83.28W
06/01/2019 E1.00 INCH SENECA OH PUBLIC
QUARTER-SIZED HAIL ON 587 JUST OUTSIDE
MCCUTCHENSVILLE.
&&
PSLocal storm report, Jun 1, 9:09 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
909 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 1 NE UNION CITY 41.90N 79.83W
06/01/2019 ERIE PA BROADCAST MEDIA
LARGE TREE UPROOTED IN UNION CITY WITH
PICTURE ON TWITTER.
&&
PSLocal storm report, Jun 1, 9:15 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
915 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 SSW CAMBRIDGE SPRINGS 41.78N 80.07W
06/01/2019 CRAWFORD PA 911 CALL CENTER
CRAWFORD COUNTY SHERIFF DISPATCH REPORTS
NUMEROUS TREES DOWN ACROSS THE COUNTY.
SEVERAL TREES FELL ONTO POWER LINES AND
SPARKED FIRES IN A FEW CASES. GENERAL TIME
OF WIND DAMAGE WAS 6PM TO 630PM.
&&
SEFCOVICLocal storm report, Jun 1, 9:31 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
931 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 2 SSW PORTAGE 41.30N 83.67W
06/01/2019 M4.00 INCH WOOD OH PUBLIC
&&
KECLocal storm report, Jun 1, 9:33 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
933 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HEAVY RAIN PEMBERVILLE 41.41N 83.46W
06/01/2019 M2.41 INCH WOOD OH PUBLIC
&&
KECLocal storm report, Jun 1, 10:16 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1016 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 2 N FOSTORIA 41.19N 83.42W
06/01/2019 M4.25 INCH SENECA OH PUBLIC
STORM TOTAL.
&&
PSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:37 PM EDT | Areal Flood Advisory | CLE | Hancock, Seneca, Wyandot | 4 hr |
| Jun 1, 9:01 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland | 59 min |
| Jun 1, 9:31 PM EDT | Areal Flood Advisory | CLE | Trumbull | 4 hr |
| Jun 1, 10:05 PM EDT | Flash Flood Warning | CLE | Hancock, Lucas, Sandusky, Seneca, Wood | 7 hr |
| Jun 1, 10:18 PM EDT | River Flood Warning | CLE | Hancock | 19 hr |
| Jun 1, 11:53 PM EDT | Special Weather Statement | CLE | Crawford, Hancock, Marion, Morrow, Richland, Wyandot | 67 min |
| Jun 2, 12:00 AM EDT | Special Weather Statement | CLE | Medina | 45 min |
| Jun 2, 12:20 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 55 min |
| Jun 2, 12:32 AM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 43 min |
| Jun 2, 1:06 AM EDT | Special Weather Statement | CLE | Morrow | 39 min |
| Jun 2, 1:12 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow | 48 min |
| Jun 2, 1:35 AM EDT | Special Weather Statement | CLE | Richland | 40 min |
| Jun 2, 1:44 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 46 min |
| Jun 2, 2:01 AM EDT | River Flood Warning | CLE | Hancock | 36 hr |
| Jun 2, 2:17 AM EDT | Special Weather Statement | CLE | Holmes | 43 min |
| Jun 2, 4:53 AM EDT | Areal Flood Warning | CLE | Hancock, Lucas, Wood | 6 hr |
| Jun 2, 10:45 AM EDT | Areal Flood Warning | CLE | Hancock, Lucas, Wood | 6 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.